For the past 3 months I have had sudden dizziness mostly when lying down and changing position or turning my head. It lasts only a split second and goes away. It seems to be worse when my ears are plugged or I am sort of yawning. Some days I do have a slight off balance feeling when upright but nothing too bad. I have taken sudafed and nasonex with no results. Im thinking maybe it could be BVVP I think is what it is called, but could it last this long? I have no health insurance so I am reluctant to go to an ENT. Any help would be greatly appreciated.
I am not a doctor, but it could be BPPV. You could try some Meclizine 25 mg. (Dramamine, over the counter), and see if it helps. Also, you could go online and check out the Epley Maneuver and try doing the exercises for "at Home". You can ryt some Brandt/Daroff exercises, or something like that also. Hope you feel better.
Benign paroxysmal positional vertigo (BPPV), is an entity in which with movement of the head the person is likely to get dizziness. This happens because of a disorder of the labyrinth system in the inner ear. It can get affected due to head injuries, surgeries, nerve inflammations and as a side effect to medications. In a majority of cases the cause is not known. It is diagnosed by a physical examination and sometimes blood tests, a CT and MRI and audiology tests can further help with diagnosis. Therapy is with diazepam and OTC meclizine. Other measures which help are elevating the head end of the bed, drinking plenty of fluids, avoiding sudden movements of the head and taking precautions with driving during an attack. If your symptoms worsen, please consult your doctor for an evaluation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.